MAUDE Adverse Event Report: MEDTRONIC, INC ZINGER GUIDE WIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC ZINGER GUIDE WIRE; WIRE, GUIDE, CATHETER
Catalog Number ZNGRMS180HS
Medical Device Problem Codes Component or Accessory Incompatibility (2897); Material Deformation (2976)
Health Effect - Clinical Codes Intimal Dissection (1333); Death (1802); Thrombus (2101)
Date of Event 02/07/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician intended to use a zinger guide wire in a procedure to treat a moderately tortuous, non-calcified lesion in the proximal - mid right coronary artery (rca) with 80% proximal stenosis and 99% mid stenosis.The patient had no previous anterior pci.The patient had no previous stents, or other products implanted.The patient had a critical obstruction in the right coronary vessel caused by atheroma.There was no damage noted to the device packaging.The device was removed from the packaging per ifu with no issues.The device was inspected with no issues.The device was prepped per ifu with no issues.The wire tip was not formed by the physician.The lesion was not pre-dilated.The device did not pass through a previously deployed stent.Resistance was encountered when advancing the device and excessive force was not used.It is reported that there was low support, poor steerability/poor navigability during delivery to the target lesion and deformation of the guidewire.Other devices were in use with the wire when the issue occurred, a la6jr40 launcher guide catheter, a pyton kit and a 6f introducer (061102a).There is no evidence about the use of an angioplastic balloon for support in the vessel.A dissection occurred in the proximal segment of the right coronary artery.The physician implanted an integrity bare metal stent (int25018x) in the dissection site.The patient experienced sub-acute thrombosis and patient death occurred on same day as the procedure.The physician reports that the incident is related to the guidewire.
 
Additional Manufacturer Narrative
Product analysis summary: the wire exhibited kinks 7.5cm, 102cm, 122cm, 126cm from the proximal end of the wire.A spiral curl of about 4 turns was noted 9cm from the proximal coils joint.Severe stretching was noted between the wire first joint and the proximal coils joint.The distal wire ribbon between the first joint and the proximal coils joint was broken approximately 2mm from the first joint.The distal tip remained attached by the coils to the remaining proximal wire.The whole length of the wire was returned, no parts of the wire are missing.Actual wire outer diameter passed physical measurements, as per specifications.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ZINGER GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key7328315
Report Number1220452-2018-00023
Device Sequence Number119618
Product Code DQX
UDI-Device Identifier20643169452651
UDI-Public20643169452651
Combination Product (Y/N)N
Initial Reporter CountryES
PMA/510(K) Number
K140695
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/15/2018
Device Catalogue NumberZNGRMS180HS
Device Lot NumberG15A01919
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2018
Initial Date Received by Manufacturer 02/09/2018
Supplement Date Received by Manufacturer06/29/2018
08/08/2018
Initial Report FDA Received Date03/09/2018
Supplement Report FDA Received Date07/23/2018
10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age57 YR
Patient Weight65